Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 21, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Sep 16, 2013, 11:52 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2013, 11:52 PM MDT (05:52 UTC)
- Expired
- Sep 17, 2013, 5:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
170 WWUS75 KTFX 170552 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1152 PM MDT MON SEP 16 2013 MTZ009-171100- /O.NEW.KTFX.HW.W.0021.130917T0552Z-130917T1100Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...LOGAN PASS 1152 PM MDT MON SEP 16 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MDT TUESDAY FOR ELEVATIONS ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR ELEVATIONS ABOVE 5500 FEET...WHICH IS IN EFFECT UNTIL 5 AM MDT TUESDAY. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER THE NORTHERN ROCKY MOUNTAIN FRONT TONIGHT. * WINDS: WEST WINDS AT 30 TO 40 MPH...WITH GUSTS NEAR 60 MPH. * ELEVATIONS: FOR ELEVATIONS ABOVE 5500 FEET. * LOCATIONS AFFECTED INCLUDE: LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
669 WWUS75 KTFX 171048 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 448 AM MDT TUE SEP 17 2013 MTZ009-171200- /O.EXP.KTFX.HW.W.0021.000000T0000Z-130917T1100Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...LOGAN PASS 448 AM MDT TUE SEP 17 2013 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MDT THIS MORNING FOR ELEVATIONS ABOVE 5500 FEET... THE HIGH WIND WARNING FOR ELEVATIONS ABOVE 5500 FEET WILL EXPIRE AT 5 AM MDT THIS MORNING. THE STRONG WINDS ARE DIMINISHING OVER THE NORTHERN ROCKY MOUNTAIN FRONT. THUS THE HIGH WIND WARNING WILL EXPIRE AT 5 AM. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 16, 10:40 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 16, 10:40 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1040 PM MDT Mon Sep 16 2013 ...UPDATE TO AVIATION AND FORECAST... .UPDATE... Logan Pass was gusting to 60 mph around mid-evening and expect these strong winds to continue the rest of tonight so will issue a high wind warning above 5500 feet for the northern Rocky Mountain Front until 5 am mdt. && .DISCUSSION... /ISSUED 555 PM MDT Mon Sep 16 2013/ Tonight through Wednesday...Water vapor indicates a closed low pressure center off the British Columbia coast. In central and Southwest Montana, the air mass has become unstable ahead of this system and isolated thunderstorms will continue into the evening. Low levels remain quite dry and strong, gusty winds are possible with any convection this evening. A low pressure trof associated with the upper level low will approach the West Coast tonight and move over the Pacific Northwest by Tuesday afternoon. An associated cold front will move through the Cut Bank early this evening and spread east during the evening. The upper level trof will move over the Pacific Northwest Tuesday. Moisture will increase across the zones, the airmass will be come more unstable, and more shear will be in place through central Montana. This will increase the chances of organized convection...and some large hail can't be ruled out. Best combination of CAPE and shear will be over the central zones late afternoon and this area will move towards the northeast as the evening progresses. The airmass will be increasingly moist as the low pressure trof moves overhead and the chance of precipitation will likewise increase. Cooler temperatures and building high pressure aloft will bring a much more stable environment into play Wednesday. Wet conditions will continue from Tuesday night and strong surface winds will spread across the central and northern zones as the upper level trof moves east and surface high pressure builds to the west. Zelzer Wednesday night through Monday...The period begins with an upper trof exiting the area. The northeast portion of the county warning area will see the heaviest precipitation with isolated showers elsewhere. Some snow is also possible over the higher peaks. An upper ridge begins to build over the area Thursday and strengthens on Friday bringing warmer and dry conditions. By Saturday, the ridge axis is pushed east into the Upper Midwest as an upper trof approaches the Pacific Northwest. Increasing southwest flow aloft will bring moisture and instability to the area resulting in isolated afternoon and evening showers and thunderstorms. Sunday finds the upper trof pushing east across the Continental Divide bringing unsettled conditions including cooler temperatures and scattered showers. As the trof moves east on Monday, the flow aloft becomes somewhat zonal with drier air and a return of warmer air. Temperatures will be near to slightly below seasonal averages. && .AVIATION... UPDATED 0440Z. Moisture will begin increasing late tonight ahead of a weather system near the Pacific Northwest coast. Ceilings initially will be above 15000 ft but then lower Tuesday afternoon. For southwest Montana scattered showers will develop during the morning then become more widespread during the afternoon with thunderstorms developing too. There will be a risk of wind gusts to 50 knots along with MVFR/IFR conditions in brief heavy rain. Over the plains and adjoining mountains scattered showers and possibly isolated thunderstorms will develop during the afternoon. These showers will become more widespread by early evening then spread to the Canadian border around mid-evening. Expect a few thunderstorms over central Montana during the evening. Expect at least local areas of MVFR and possibly IFR conditions in heavier rain Tuesday evening. Confidence in forecast wind directions over the plains Tuesday afternoon and evening is low. Blank && .PREV DISCUSSION... /ISSUED 835 PM MDT Mon Sep 16 2013/ FXUS65 KTFX 170235 AFDTFX AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 835 PM MDT Mon Sep 16 2013 UPDATE... General southwest flow this evening with weak short waves embedded was the highlight of the evening. Most of the storms stayed below severe levels, but a couple of wind gusts met and exceeded severe levels at Martinsdale and Havre. Storms are subsiding and should continue to diminish through the evening. Winds have picked up from the northern Rocky Mountain Front to the Rim Rock area north of Shelby. Gusts to near 50 mph have been noted in the Sunburst area. Wind grids were tweaked to reflect conditions and show a decrease overnight. Lingering showers in the southwest should be exiting the area by midnight. Did make some tweaks to precipitation chances across Blaine and Gallatin Counties. Otherwise, no changes to the forecast. db && .PRELIMINARY POINT TEMPS/POPS... GTF 51 77 48 61 / 10 30 60 50 CTB 48 74 45 54 / 10 20 90 70 HLN 52 76 48 62 / 10 50 60 50 BZN 46 78 43 60 / 10 50 50 60 WEY 37 68 34 53 / 10 40 70 60 DLN 46 73 42 58 / 10 50 40 40 HVR 51 77 48 62 / 10 20 80 60 LWT 49 75 46 61 / 10 30 50 50 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING until 5 AM MDT Tuesday FOR ELEVATIONS ABOVE 5500 FEET FOR Northern Rocky Mountain Front. && weather.gov/greatfalls
Hazardous weather outlook, Sep 16, 10:39 PM MDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 1039 PM MDT MON SEP 16 2013 MTZ009-171200- NORTHERN ROCKY MOUNTAIN FRONT- 1039 PM MDT MON SEP 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 5500 FEET THROUGH 5 AM TUESDAY FOR THE NORTHERN ROCKY MOUNTAIN FRONT. THIS INCLUDES THE EAST SIDE OF GLACIER PARK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING...WITH MUCH COOLER AIR TO ARRIVE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF STRONG WINDS OR STRONG THUNDERSTORMS WOULD GREATLY BE APPRECIATED. MTZ008-010>015-044>055-171200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 1039 PM MDT MON SEP 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG THUNDERSTORMS ARE POSSIBLE ON TUESDAY...WITH MUCH COOLER AIR TO ARRIVE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF STRONG THUNDERSTORMS WOULD GREATLY BE APPRECIATED.
In the hours before
Local storm report, Sep 16, 6:25 PM MDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
625 PM MDT MON SEP 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND GST 4 W HAVRE 48.54N 109.76W
09/16/2013 M49 MPH HILL MT ASOS
HAVRE AIRPORT.
&&
DBLocal storm report, Sep 16, 6:47 PM MDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
647 PM MDT MON SEP 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 4 W HAVRE 48.54N 109.76W
09/16/2013 M58 MPH HILL MT ASOS
HAVRE AIRPORT
&&
DBSpecial weather statement, Sep 16, 6:53 PM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
653 PM MDT MON SEP 16 2013
MTZ047-170145-
BLAINE MT-
653 PM MDT MON SEP 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE COUNTY UNTIL
745 PM MDT...
AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF HAYS...OR 44 MILES SOUTH OF
CHINOOK...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
HAYS...
LODGE POLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4798 10842 4797 10844 4798 10860 4791 10864
4792 10887 4782 10888 4781 10893 4796 10910
4836 10871 4836 10840
TIME...MOT...LOC 0053Z 215DEG 31KT 4800 10889
PANLocal storm report, Sep 16, 8:42 PM MDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
842 PM MDT MON SEP 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST 6 S ALDER 45.24N 112.11W
09/16/2013 M49 MPH MADISON MT MESONET
RUBY VALLEY AGRIMET
0154 PM TSTM WND GST 4 NNE MCALLISTER 45.50N 111.70W
09/16/2013 M48 MPH MADISON MT DEPT OF HIGHWAYS
NORRIS HILL MDT
0228 PM TSTM WND GST 1 NE BELGRADE 45.79N 111.16W
09/16/2013 E45 MPH GALLATIN MT OTHER FEDERAL
CESSNA AIRPLANE FLIPPED OVER WHILE TAXIING DURING THE
THUNDERSTORM WIND GUSTS AT THE AIRPORT. TWO PEOPLE ON
BOARD NOT INJURED. THE PLANE SUFFERED A BROKEN
WINDSHIELD...AND DAMAGE TO WING TIP...RUDDER ON RIGHT
WING...LOWER FUSELAGE AND THE PROPELLER.
0234 PM TSTM WND GST 1 NE BELGRADE 45.79N 111.16W
09/16/2013 M48 MPH GALLATIN MT ASOS
BOZEMAN YELLOWSTONE AIRPORT
0235 PM TSTM WND GST 1 SW THREE FORKS 45.88N 111.57W
09/16/2013 M49 MPH GALLATIN MT AWOS
THREE FORKS AIRPORT
0255 PM TSTM WND GST 11 E BOZEMAN 45.68N 110.82W
09/16/2013 M56 MPH GALLATIN MT DEPT OF HIGHWAYS
BOZEMAN PASS
0315 PM TSTM WND GST 7 SW POWER 47.66N 111.81W
09/16/2013 M50 MPH TETON MT MESONET
GREENFIELDS AGRIMET
0321 PM TSTM WND GST 14 E TOWNSEND 46.33N 111.23W
09/16/2013 M50 MPH BROADWATER MT DEPT OF HIGHWAYS
DEEP CREEK CANYON PASS
0356 PM TSTM WND GST MARTINSDALE 46.46N 110.31W
09/16/2013 M62 MPH MEAGHER MT MESONET
0508 PM TSTM WND GST 2 WSW LEWISTOWN 47.05N 109.47W
09/16/2013 M55 MPH FERGUS MT ASOS
LEWISTOWN AIRPORT
0515 PM TSTM WND GST 13 W BIG SANDY 48.18N 110.40W
09/16/2013 M49 MPH CHOUTEAU MT MESONET
0523 PM TSTM WND GST 5 ESE DENTON 47.30N 109.85W
09/16/2013 M49 MPH FERGUS MT DEPT OF HIGHWAYS
DENTON MDT SENSOR
0545 PM HAIL 2 W SHERIDAN 45.46N 112.23W
09/16/2013 M0.25 INCH MADISON MT TRAINED SPOTTER
0600 PM TSTM WND GST 9 SSW HAVRE 48.42N 109.74W
09/16/2013 M53 MPH HILL MT MESONET
0609 PM TSTM WND GST 4 W HAVRE 48.54N 109.76W
09/16/2013 M49 MPH HILL MT ASOS
HAVRE AIRPORT.
0615 PM TSTM WND GST 4 W HAVRE 48.54N 109.76W
09/16/2013 M58 MPH HILL MT ASOS
HAVRE AIRPORT
&&
DBLocal storm report, Sep 16, 10:48 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1048 PM MDT MON SEP 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM NON-TSTM WND GST 13 WSW SAINT MARY 48.69N 113.71W
09/16/2013 M60 MPH GLACIER MT MESONET
60 MPH WIND GUST AT LOGAN PASS.
&&
BRUSDALocal storm report, Sep 16, 10:49 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
1049 PM MDT MON SEP 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST 6 S ALDER 45.24N 112.11W
09/16/2013 M49 MPH MADISON MT MESONET
RUBY VALLEY AGRIMET
0154 PM TSTM WND GST 4 NNE MCALLISTER 45.50N 111.70W
09/16/2013 M48 MPH MADISON MT DEPT OF HIGHWAYS
NORRIS HILL MDT
0228 PM TSTM WND GST 1 NE BELGRADE 45.79N 111.16W
09/16/2013 E45 MPH GALLATIN MT OTHER FEDERAL
CESSNA AIRPLANE FLIPPED OVER WHILE TAXIING DURING THE
THUNDERSTORM WIND GUSTS AT THE AIRPORT. TWO PEOPLE ON
BOARD NOT INJURED. THE PLANE SUFFERED A BROKEN
WINDSHIELD...AND DAMAGE TO WING TIP...RUDDER ON RIGHT
WING...LOWER FUSELAGE AND THE PROPELLER.
0234 PM TSTM WND GST 1 NE BELGRADE 45.79N 111.16W
09/16/2013 M48 MPH GALLATIN MT ASOS
BOZEMAN YELLOWSTONE AIRPORT
0235 PM TSTM WND GST 1 SW THREE FORKS 45.88N 111.57W
09/16/2013 M49 MPH GALLATIN MT AWOS
THREE FORKS AIRPORT
0255 PM TSTM WND GST 11 E BOZEMAN 45.68N 110.82W
09/16/2013 M56 MPH GALLATIN MT DEPT OF HIGHWAYS
BOZEMAN PASS
0315 PM TSTM WND GST 7 SW POWER 47.66N 111.81W
09/16/2013 M50 MPH TETON MT MESONET
GREENFIELDS AGRIMET
0321 PM TSTM WND GST 14 E TOWNSEND 46.33N 111.23W
09/16/2013 M50 MPH BROADWATER MT DEPT OF HIGHWAYS
DEEP CREEK CANYON PASS
0356 PM TSTM WND GST MARTINSDALE 46.46N 110.31W
09/16/2013 M62 MPH MEAGHER MT MESONET
0508 PM TSTM WND GST 2 WSW LEWISTOWN 47.05N 109.47W
09/16/2013 M55 MPH FERGUS MT ASOS
LEWISTOWN AIRPORT
0515 PM TSTM WND GST 13 W BIG SANDY 48.18N 110.40W
09/16/2013 M49 MPH CHOUTEAU MT MESONET
0523 PM TSTM WND GST 5 ESE DENTON 47.30N 109.85W
09/16/2013 M49 MPH FERGUS MT DEPT OF HIGHWAYS
DENTON MDT SENSOR
0545 PM HAIL 2 W SHERIDAN 45.46N 112.23W
09/16/2013 M0.25 INCH MADISON MT TRAINED SPOTTER
0600 PM TSTM WND GST 9 SSW HAVRE 48.42N 109.74W
09/16/2013 M53 MPH HILL MT MESONET
0609 PM TSTM WND GST 4 W HAVRE 48.54N 109.76W
09/16/2013 M49 MPH HILL MT ASOS
HAVRE AIRPORT.
0615 PM TSTM WND GST 4 W HAVRE 48.54N 109.76W
09/16/2013 M58 MPH HILL MT ASOS
HAVRE AIRPORT
1000 PM NON-TSTM WND GST 13 WSW SAINT MARY 48.69N 113.71W
09/16/2013 M60 MPH GLACIER MT MESONET
60 MPH WIND GUST AT LOGAN PASS.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 6:17 PM MDT | Special Weather Statement | TFX | Blaine | 43 min |
| Sep 16, 6:53 PM MDT | Special Weather Statement | TFX | Blaine | 52 min |
| Sep 17, 7:23 AM MDT | Special Weather Statement | TFX | Beaverhead | 52 min |
| Sep 17, 2:13 PM MDT | Special Weather Statement | TFX | Beaverhead | 47 min |
| Sep 17, 2:56 PM MDT | Special Weather Statement | TFX | Madison | 34 min |
| Sep 17, 3:12 PM MDT | Flash Flood Watch | TFX | 8 hr | |
| Sep 17, 4:01 PM MDT | Special Weather Statement | TFX | 44 min | |
| Sep 17, 4:04 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 41 min |
| Sep 17, 4:15 PM MDT | Special Weather Statement | TFX | Gallatin | 45 min |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.